Phyllotactic transitions in seedlings



Title Phyllotactic transitions in seedlings: the case of Thuja occidentalis
Author(s) Xiaofeng Yin, Christian Lacroix, Denis Barabé
Journal Botany
Date 2011
Volume 89
Issue 6
Start page 387
End page 396
Abstract The main goal of this study was to examine different phyllotactic patterns and pattern transitions in seedlings of eastern white cedar (Thuja occidentalis L.). Four phyllotactic patterns were observed on the main stem of T. occidentalis: tetracussate, tricussate, (3, 5) spiral, and decussate. Only one phyllotactic pattern was observed on the side branches of T. occidentalis: decussate. Four types of phyllotactic pattern transition were observed: tetracussate to decussate, tetracussate to tricussate, tricussate to (3, 5) spiral, and (3, 5) spiral to decussate. For each phyllotactic pattern, the following phyllotactic parameters were examined using histological sections: divergence angle, plastochrone ratio, leaf insertion angle, parameter Г, and apical angle of the shoot apical meristem (SAM). Even though they varied widely, the phyllotactic parameters measured in T. occidentalis seem to fall within ranges observed in other plants for specific phyllotactic patterns. The results indicate that it is not possible to discriminate between the four different phyllotactic patterns observed on T. occidentalis by using the plastochrone ratio, leaf insertion angle, parameter Г, or apical angle of the SAM. In contrast to continuous transitions, where there is a good correlation between phyllotactic parameters, there was no correlation between the phyllotactic pattern (characterized by a given divergence angle) and other phyllotactic parameters in the discontinuous transitions observed in T. occidentalis.
DOI 10.1139/b11-027

Using APA 6th Edition citation style.

[Page generation failure. The bibliography processor requires a browser with Javascript enabled.]

Times viewed: 574

Adding this citation to "My List" will allow you to export this citation in other styles.